Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 21, 2017, 11:51 PM EDT for Montgomery County, Toombs County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2017, 11:51 PM EDT (03:51 UTC)
- Expired
- Mar 22, 2017, 12:30 AM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
Counties Montgomery County, GA, Toombs County, GA
The radar
The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1898 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684
WWUS82 KFFC 220351
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1151 PM EDT TUE MAR 21 2017
GAZ086-098-112-113-220430-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
1151 PM EDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...SOUTHERN EMANUEL...
EASTERN TREUTLEN AND EASTERN MONTGOMERY COUNTIES UNTIL 1230 AM EDT...
At 1150 PM EDT...a strong thunderstorm was near Normantown, or near
Lyons...moving south at 35 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Vidalia, Uvalda, Stillmore, Oak Park, Higgston, Santa Claus,
Alston, Nunez, Ohoopee, New Branch, McNatt Falls, South Thompson,
English Eddy, Cedar Crossing, Johnson Corner, Zaidee, Gillis Springs,
Center and Toombs Central.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3197 8244
3197 8248 3196 8250 3195 8248 3195 8249
3196 8252 3247 8256 3251 8223 3240 8221
3235 8225 3217 8218 3191 8223
TIME...MOT...LOC 0350Z 347DEG 32KT 3226 8239
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 21, 11:10 PM EDT, 41 minutes earlier.
Area forecast discussion, Mar 21, 11:10 PM EDT, 41 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 1110 PM EDT Tue Mar 21 2017 .Update... Only a few counties in east central GA left in the severe thunderstorm watch. Strongest storms have pushed east of the forecast area. Have updated zones based on radar. 41 .Previous... A cold front is currently situated along the GA/TN border. This boundary will continue to sag southward overnight and Wednesday. Still monitoring conditions for potentially severe weather late this afternoon amd evening. 18Z FFC sounding shows very steep mid level lapse rates in place along with ~1500 j/kg of surface based CAPE. However, moisture is the column is lacking. Have seen some cu pop this afternoon, and even with the favorable conditions, convection has not fired. Matter of fact, weak showers that developed across south central TN diminished as they moved southward. The hi-res models are now developing some isold/sct convection out ahead of the main complex late this afternoon. However, the main system will be related to the complex currently pushing south across western TN. Models continue to evolve this into a MCS that moves across northern GA during the early evening hours. The hi-res models keep most of the activity north of the Interstate 20 corridor. The main mode of any severe weather that develops will be large hail and damaging wind gusts. Even now, there isn't much convergence along the frontal boundary. Do expect shra/tsra to diminish overnight with the loss of heating and any mid level support. With little surface moisture and lacking frontal forcing on Wednesday, so have removed pops. NListemaa .LONG TERM /Thursday through Tuesday/... Medium-range models continue to show a progressive pattern through the extended forecast period. General timing of the various features translating through the flow will vary somewhat from run-to-run, however 12Z run does not show significant deviation from the previous cycle, and little change was made to the Long Term Forecast grids at this time. Please see the previous Long Term Forecast Discussion below. 20 Previous LONG TERM Discussion /Wednesday Night through Monday/... A front will cross the region Wednesday with strong high pressure building in from the north. Given some mid-level impulses and residual moisture within the column, some model solutions are hinting at scattered showers through Thursday. Kept a schc pop to account for this with the understanding that the apparent high will likely win out, limiting precipitation coverage overall. So, anticipate cloudy skies and much cooler temperatures Thursday under northeast/easterly flow. Temperatures may run 10 degrees or so below normal..in the low/mid 50s in north GA and around 60 within central GA. Mid-level ridging will cross the region with the surface high staying locked into place across north/northeast GA through much of Friday. This will keep temperatures around climo for Friday. The high will move out to sea Friday night into Saturday allowing return flow to develop. Given this, we expect dry conditions Friday through much of Saturday ahead of the next storm system. A potent closed low will drop out of the Rockies and quickly move east through the weekend. The models have started to slow this feature the last couple of runs and also a weakening trend has been noted. A front will approach from the west late Saturday and slowly drape across northern GA before becoming washed out Sunday night. Given the upper level support is weakening with a broad surface boundary, feeling the overall coverage and intensity of any thunderstorm activity is waning at this point. Another weak impulse will approach Monday afternoon, helping to initiate shower activity across the residual boundary in north GA. From this, you might gain the perspective that central GA will likely see little in the way of precipitation amounts through the long term...and you would be correct as much of the dynamics will be lofted to the north. Above normal temperatures expected through most of the long term, apart from cooler airmass Thursday into early Friday. 26 && .AVIATION... 00Z Update... Cold front will continue to sag south overnight and into early Wednesday. Showers and strong to severe thunderstorms will continue to sag southeast into GA this evening. Not confident the storms will make it as far south and KMCN and KCSG. MVFR conditions possible toward morning...but VFR conditions expected for the afternoon on Wednesday. Winds will remain west to northwest tonight with occasional gusts in strong storms. Winds becoming northeast after 16z Wednesday. //ATL Confidence...00Z Update... High confidence all elements...except medium on mvfr in the morning. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 57 71 43 54 / 60 10 20 20 Atlanta 57 72 47 54 / 40 10 20 20 Blairsville 50 66 38 51 / 70 10 20 20 Cartersville 54 68 45 55 / 50 10 20 20 Columbus 60 79 54 61 / 10 10 20 20 Gainesville 55 70 43 52 / 60 10 20 20 Macon 60 76 50 57 / 10 10 20 20 Rome 54 67 44 57 / 50 10 20 20 Peachtree City 55 73 48 55 / 20 10 20 20 Vidalia 62 75 51 58 / 10 10 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 2 AM EDT Wednesday for the following zones: Glascock...Hancock...Jefferson...Warren... Washington. && SHORT TERM...41 LONG TERM....20 AVIATION...41
Hazardous weather outlook, Mar 21, 10:40 PM EDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1040 PM EDT Tue Mar 21 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1040 PM EDT Tue Mar 21 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Rest of tonight...Tuesday night... Isolated strong thunderstorms possible until around midnight. A few of these storms could produce gusty winds and heavy rain over portions of central Georgia. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms across north Georgia Saturday through Sunday. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Mar 21, 10:35 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1035 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 3 SSW MATT 34.27N 84.18W
03/21/2017 FORSYTH GA PUBLIC
TREES DOWN IN FORSYTH COUNTY...POSSIBLE TREE ON HOUSE
ON PLEASANT GROVE ROAD.
&&
EVENT NUMBER FFC1700307
KINGLocal storm report, Mar 21, 10:39 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1039 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND DMG CANTON 34.24N 84.49W
03/21/2017 CHEROKEE GA PUBLIC
SEVERAL TREES DOWNED ALONG MAGNOLIA SPRINGS TRACE IN
CANTON.
&&
EVENT NUMBER FFC1700308
KSSpecial weather statement, Mar 21, 10:55 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1055 PM EDT TUE MAR 21 2017
GAZ074-076-084>086-097-098-220345-
Wilkinson GA-Jefferson GA-Washington GA-Emanuel GA-Treutlen GA-
Johnson GA-Laurens GA-
1055 PM EDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON...SOUTHEASTERN
JEFFERSON...SOUTHERN WASHINGTON...EMANUEL...NORTHERN TREUTLEN...
JOHNSON AND NORTHERN LAURENS COUNTIES UNTIL 1145 PM EDT...
At 1054 PM EDT...a line of strong thunderstorms was extending from
near Waynesboro to near Wadley to near Tennille to Gordon...and
moving southeast at 55 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Dublin, Swainsboro, Louisville, Wrightsville, Irwinton, East Dublin,
Wadley, Gordon, Davisboro, Twin City, Tennille, Ivey, Adrian,
McIntyre, Dudley, Stillmore, Harrison, Oak Park, Toomsboro and
Bartow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3243 8219 3240 8221 3249 8302 3292 8334
3294 8289 3299 8242 3311 8228 3305 8229
3293 8227 3284 8232 3280 8221 3281 8215
3266 8208 3260 8200
TIME...MOT...LOC 0254Z 317DEG 54KT 3308 8210 3288 8233 3286 8282 3290
8333
HAIL...0.25IN
WIND...40MPHLocal storm report, Mar 21, 11:12 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1112 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL WATKINSVILLE 33.86N 83.41W
03/21/2017 E1.00 INCH OCONEE GA PUBLIC
QUARTER-SIZED HAIL REPORTED ON THE GROUND IN
WATKINSVILLE.
&&
EVENT NUMBER FFC1700309
KINGLocal storm report, Mar 21, 11:23 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1123 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 SW LEO 34.53N 83.75W
03/21/2017 E1.50 INCH WHITE GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED WALNUT SIZED HAIL IN WHITE
COUNTY... GA
0410 PM HAIL 1 WNW CENTERSIDE 34.53N 83.75W
03/21/2017 E1.00 INCH WHITE GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED HAIL COVERING THE GROUND AND
STILL HAILING AT TIME OF CALL.
0423 PM HAIL CENTERSIDE 34.52N 83.74W
03/21/2017 E1.75 INCH WHITE GA EMERGENCY MNGR
WHITE COUNTY FIRE REPORTING UP TO GOLF BALL SIZE HAIL
ALONG OLD HWY 75 NEAR THE HALL AND WHITE COUNTY LINE.
TIME ESTIMATED.
0509 PM HAIL 1 SSW PLEASANT GROVE 34.81N 84.95W
03/21/2017 E1.25 INCH WHITFIELD GA PUBLIC
QUARTER TO HAIL DOLLAR SIZE HAIL NORTH SIDE OF DALTON.
0550 PM HAIL 5 NW CLEVELAND 34.65N 83.83W
03/21/2017 E1.00 INCH WHITE GA AMATEUR RADIO
QUARTER SIZE HAIL.
0551 PM HAIL 3 N LULA 34.43N 83.66W
03/21/2017 E1.75 INCH HALL GA AMATEUR RADIO
GOLF BALL SIZE HAIL REPORTED BY AMATEUR RADIO OPERATOR.
0607 PM HAIL CLEVELAND 34.60N 83.76W
03/21/2017 E1.75 INCH WHITE GA EMERGENCY MNGR
REPORTED IN CITY OF CLEVELAND BY WHITE COUNTY PUBLIC
SAFETY.
0614 PM HAIL 4 WSW HOLLINGSWORTH 34.41N 83.56W
03/21/2017 E1.00 INCH BANKS GA PUBLIC
UP TO QUARTER SIZED HAIL RELAYED VIA MEDIA SOCIAL MEDIA
SITE IN THE ALTO GA AREA
0618 PM HAIL 2 WSW JEFFERSON 34.10N 83.60W
03/21/2017 E1.00 INCH JACKSON GA PUBLIC
PUBLIC REPORTED QUARTER-SIZED HAIL AT JACKSON COUNTY
HIGH SCHOOL
0622 PM LIGHTNING 2 N RED STONE 34.08N 83.51W
03/21/2017 JACKSON GA PUBLIC
RECEIVED A REPORT OF LIGHTNING STRIKING A HOME ALONG
JEFFERSON RIVER ROAD
0625 PM HAIL 1 ESE JEFFERSON 34.11N 83.55W
03/21/2017 E1.00 INCH JACKSON GA PUBLIC
PUBLIC REPORTED QUARTER-SIZED HAIL IN OUTSIDE HOME IN
JEFFERSON... GA.
0644 PM HAIL 2 NNW BURNING BUSH 34.92N 85.22W
03/21/2017 E1.25 INCH CATOOSA GA TRAINED SPOTTER
UP TO HALF DOLLAR SIZE HAIL NEAR FT. OGLETHORPE.
0700 PM TSTM WND DMG 1 NW WEST BROW 34.94N 85.43W
03/21/2017 DADE GA EMERGENCY MNGR
THREE HOMES ON SIMS DRIVE IN DADE COUNTY SUFFERED
SIGNIFICANT ROOF DAMAGE.
0700 PM TSTM WND DMG 1 SW WILDWOOD 34.95N 85.42W
03/21/2017 DADE GA EMERGENCY MNGR
REPORTED TREE THROUGH A HOME ON CREEK ROAD.
0711 PM HAIL BLUE RIDGE 34.86N 84.32W
03/21/2017 M1.00 INCH FANNIN GA PUBLIC
PENNY TO QUARTER SIZED HAIL REPORTED IN BLUE RIDGE.
0712 PM TSTM WND DMG FORT OGLETHORPE 34.95N 85.26W
03/21/2017 CATOOSA GA EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWNED IN THE RORT
OGLETHORPE AREA. OVER 3000 WITHOUT POWER
0715 PM HAIL DANIELSVILLE 34.12N 83.22W
03/21/2017 E1.00 INCH MADISON GA PUBLIC
HAIL RELAYED VIA MEDIA SOCIAL MEDIA PAGE UP TO A
QUARTER IN SIZE
0715 PM TSTM WND GST LAFAYETTE 34.69N 85.29W
03/21/2017 M53 MPH WALKER GA AWOS
AWOS NEAR LAFAYETTE GA REPORTED MEASURED WIND GUST OF
53 MPH.
0715 PM TSTM WND DMG FORT OGLETHORPE 34.96N 85.26W
03/21/2017 CATOOSA GA PUBLIC
RECEIVED A REPORT OF 50 MPH GUST AND A TREE DOWN NEAR
INTERSECTION OF US-27 AND GA-2
0717 PM HAIL WINTERVILLE 33.97N 83.28W
03/21/2017 E1.00 INCH CLARKE GA PUBLIC
PUBLIC RELAYED QUARTER SIZED HAIL REPORT VIA TWITTER IN
WINTERVILLE
0726 PM TSTM WND DMG ROCKY FACE 34.81N 85.03W
03/21/2017 WHITFIELD GA EMERGENCY MNGR
EM REPORTING SEVERAL TREES DOWN AROUND 1400 BLOCK OF
LAFAYETTE HWY.
0730 PM TSTM WND GST 1 NE SCENIC HILLS 34.93N 85.15W
03/21/2017 M56 MPH CATOOSA GA MESONET
GDOT RWIS SITE REPORTED 56 MPH WIND GUST WITH THE LINE
THAT MOVED ACROSS I75
0733 PM TSTM WND DMG NEW ENGLAND 34.91N 85.48W
03/21/2017 DADE GA DEPT OF HIGHWAYS
MULTIPLE TREES DOWN AND ALL LANES OF TRAFFIC ARE
BLOCKED ON I-59 SOUTHBOUND AT MILE MARKER 17.
0734 PM HAIL 1 N SADDLEBACK ESTATES 33.95N 83.93W
03/21/2017 E1.00 INCH GWINNETT GA EMERGENCY MNGR
PENNY TO QUARTER SIZED HAIL REPORTS IN GWINNET COUNTY.
QUARTER SIZED HAIL REPORTED SOUTH SIDE OF DACULA
0736 PM TSTM WND DMG RINGGOLD 34.92N 85.11W
03/21/2017 CATOOSA GA EMERGENCY MNGR
EMERGENCY MANAGER RELAYED MULTIPLE TREES DOWNED AND
POWER OUTAGES IN THE RINGGOLD AREA
0736 PM TSTM WND DMG UNION POINT 34.77N 84.93W
03/21/2017 WHITFIELD GA EMERGENCY MNGR
NUMEROUS TREES DOWNED IN UNION POINT ALONG HWY 41 AND
AIRPORT ROAD AREA. OVER 10000 WITHOUT POWER ACROSS
WHITFIELD COUNTY
0801 PM HAIL ASHTON PLACE 33.91N 83.34W
03/21/2017 E1.00 INCH CLARKE GA PUBLIC
RECEIVED A REPORT OF QUARTER-SIZED HAIL ON LINDMAR
COURT.
0806 PM TSTM WND GST 2 NNW ADAIRSVILLE 34.40N 84.95W
03/21/2017 M51 MPH BARTOW GA TRAINED SPOTTER
TRAINED SPOTTERS REPORTED WIND GUSTS OF 51 MPH ON
BOWDOIN LANE IN ADAIRSVILLE. ALSO REPORTED DAMAGE TO
SHINGLES... SIDING... AND LIMBS
0810 PM TSTM WND GST BLUE RIDGE 34.87N 84.32W
03/21/2017 M64 MPH FANNIN GA MESONET
GDOT RWIS SITE MEASURED 64 MPH WIND GUST WITH THE LINE
OF STORMS.
0810 PM TSTM WND DMG HABERSHAM 34.25N 84.80W
03/21/2017 BARTOW GA AMATEUR RADIO
TREES DOWNED...SNAPPED ALONG SEMINOLA ROAD NEAR
CARTERSVILLE
0811 PM HAIL WINDER 33.99N 83.72W
03/21/2017 E1.00 INCH BARROW GA PUBLIC
HAIL ESTIMATED...UP TO A QUARTER RELAYED VIA BROADCAST
MEDIA SOCIAL MEDIA SITE.
0823 PM TSTM WND DMG CANTON 34.24N 84.49W
03/21/2017 CHEROKEE GA PUBLIC
SEVERAL TREES DOWNED ALONG MAGNOLIA SPRINGS TRACE IN
CANTON.
0825 PM TSTM WND DMG WALESKA 34.31N 84.55W
03/21/2017 CHEROKEE GA EMERGENCY MNGR
MULTIPLE REPORTS OF TREES AND POWER LINES DOWN IN THE
WALESKA AREA...SEVERAL BRUSH FIRES CAUSED BY DOWNED
POWER LINES
0830 PM TSTM WND DMG DAWSONVILLE 34.42N 84.12W
03/21/2017 DAWSON GA EMERGENCY MNGR
MULTIPLE TREES DOWNED ON POWER LINES AND VEHICLES IN
AND AROUND THE DAWSONVILLE AREA
0830 PM TSTM WND GST 2 S CUMMING 34.18N 84.14W
03/21/2017 M61 MPH FORSYTH GA MESONET
GDOT RWIS SITE REPORTED 61 MPH WIND GUST WITH THE LINE
0830 PM TSTM WND DMG 1 SW AVERY 34.19N 84.44W
03/21/2017 CHEROKEE GA EMERGENCY MNGR
TREES REPORTED DOWN AT THE INTERSECTION OF HICKORY FLAT
HIGHWAY AND N STRINGER ROAD
0830 PM TSTM WND DMG 3 SSW MATT 34.27N 84.18W
03/21/2017 FORSYTH GA PUBLIC
TREES DOWN IN FORSYTH COUNTY...POSSIBLE TREE ON HOUSE
ON PLEASANT GROVE ROAD.
0835 PM HAIL WATKINSVILLE 33.86N 83.41W
03/21/2017 E1.00 INCH OCONEE GA PUBLIC
QUARTER-SIZED HAIL REPORTED ON THE GROUND IN
WATKINSVILLE.
0836 PM TSTM WND GST OLDE FEDERAL POINTE 34.22N 83.95W
03/21/2017 M60 MPH HALL GA MESONET
CWOP SITE MEASURED 60 MPH WIND GUST
0840 PM TSTM WND DMG KINGRIDGE ESTATES 34.09N 84.54W
03/21/2017 CHEROKEE GA EMERGENCY MNGR
ROAD SIGN REPORTED ON TOP OF A CAR AT INTERSECTION OF
US-92 AND I-575.
0843 PM TSTM WND GST GAINESVILLE 34.27N 83.83W
03/21/2017 M53 MPH HALL GA ASOS
0855 PM TSTM WND DMG FAIRVIEW 34.17N 83.75W
03/21/2017 JACKSON GA AMATEUR RADIO
TRAINED SPOTTER ESTIMATED 50-60 MPH WINDS WITH TREES
SNAPPING ALONG HWY 60 AND GUY COOPER ROAD.
0855 PM TSTM WND DMG 1 NNW JOHNS CREEK 34.06N 84.18W
03/21/2017 FULTON GA EMERGENCY MNGR
TREES REPORTED DOWN NEAR THE INTERSECTION OF FINDLEY
CHASE DRIVE AND FINDLEY ROAD
0855 PM TSTM WND DMG 3 SSW PENDERGRASS 34.12N 83.69W
03/21/2017 JACKSON GA EMERGENCY MNGR
*** 1 FATAL *** LARGE TREE DOWNED ON HOME KILLING 1
PERSON INSIDE THE HOME ALONG HWY 332 BETWEEN BRASELTON
AND PENDERGRASS. ADDITIONAL DETAILS UNKNOWN AT THIS
TIME.
0855 PM TSTM WND DMG 2 NNE SELLS 34.10N 83.71W
03/21/2017 JACKSON GA EMERGENCY MNGR
ROOF BLOWN OFF A BUILDING AND A TREE FELL ONTO THE SAME
BUILDING. ALONG HWY 332 EAST OF BRASELTON.
0857 PM TSTM WND DMG 1 NW BETHESDA 33.93N 84.09W
03/21/2017 GWINNETT GA EMERGENCY MNGR
TREE ON A HOUSE ON FERRITE LOOP IN LAWRENCEVILLE
0857 PM TSTM WND DMG 1 NNE JOHNS CREEK 34.06N 84.17W
03/21/2017 FULTON GA EMERGENCY MNGR
TREES REPORTED DOWN AT THE INTERSECTION OF JOHNS CREEK
PARKWAY AND MEDLOCK BRIDGE ROAD
0858 PM TSTM WND DMG RIVER COLONY 33.97N 84.04W
03/21/2017 GWINNETT GA EMERGENCY MNGR
TREE ON A HOME ALONG RALEIGH WAY IN LAWRENCEVILLE AREA
0859 PM TSTM WND DMG 1 E THE WILDINGS 33.95N 84.08W
03/21/2017 GWINNETT GA EMERGENCY MNGR
TREE ON HOUSE ON CARLYSLE INN CT
0905 PM TSTM WND DMG 1 ESE ARCADE 34.07N 83.54W
03/21/2017 JACKSON GA FIRE DEPT/RESCUE
TREES WERE REPORTED DOWN ON TWO CARS IN DIFFERENT
LOCATIONS IN ARCADE... GA
0909 PM TSTM WND DMG 2 ENE HABERSHAM HILLS 34.06N 83.97W
03/21/2017 GWINNETT GA EMERGENCY MNGR
NUMEROUS REPORTS OF TREES DOWN THROUGHOUT GWINNETT
COUNTY ACROSS ROADS.. NOTABLY I85 AT MM 117 IN BUFORD.
0945 PM TSTM WND DMG 1 NW VELTA 33.61N 84.03W
03/21/2017 ROCKDALE GA EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN ALONG STANTON
ROAD... SOUTH OF CONYERS. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER FFC1700259 FFC1700258 FFC1700260 FFC1700261 FFC1700262
FFC1700263 FFC1700264 FFC1700271 FFC1700270 FFC1700275 FFC1700267
FFC1700265 FFC1700294 FFC1700298 FFC1700266 FFC1700282 FFC1700268
FFC1700269 FFC1700273 FFC1700276 FFC1700272 FFC1700278 FFC1700277
FFC1700274 FFC1700284 FFC1700287 FFC1700279 FFC1700281 FFC1700288
FFC1700302 FFC1700280 FFC1700308 FFC1700290 FFC1700283 FFC1700289
FFC1700293 FFC1700307 FFC1700309 FFC1700291 FFC1700292 FFC1700285
FFC1700286 FFC1700301 FFC1700303 FFC1700304 FFC1700296 FFC1700302
FFC1700297 FFC1700295 FFC1700305 FFC1700299 FFC1700306
DJNSpecial weather statement, Mar 21, 11:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1151 PM EDT TUE MAR 21 2017
GAZ086-098-112-113-220430-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
1151 PM EDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...SOUTHERN EMANUEL...
EASTERN TREUTLEN AND EASTERN MONTGOMERY COUNTIES UNTIL 1230 AM EDT...
At 1150 PM EDT...a strong thunderstorm was near Normantown, or near
Lyons...moving south at 35 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Vidalia, Uvalda, Stillmore, Oak Park, Higgston, Santa Claus,
Alston, Nunez, Ohoopee, New Branch, McNatt Falls, South Thompson,
English Eddy, Cedar Crossing, Johnson Corner, Zaidee, Gillis Springs,
Center and Toombs Central.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3197 8244
3197 8248 3196 8250 3195 8248 3195 8249
3196 8252 3247 8256 3251 8223 3240 8221
3235 8225 3217 8218 3191 8223
TIME...MOT...LOC 0350Z 347DEG 32KT 3226 8239
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 8:00 PM EDT | Special Weather Statement | FFC | Walton | 30 min |
| Mar 21, 8:02 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson, Madison | 31 min |
| Mar 21, 8:07 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Hall, Lumpkin, Pickens and 3 more | 38 min |
| Mar 21, 8:08 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee, Walton | 52 min |
| Mar 21, 8:14 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Dawson, Floyd, Forsyth and 3 more | 46 min |
| Mar 21, 8:19 PM EDT | Flash Flood Warning | FFC | Clarke, Greene, Oconee, Oglethorpe, Taliaferro, Wilkes | 6 hr |
| Mar 21, 8:30 PM EDT | Special Weather Statement | FFC | Oglethorpe | 45 min |
| Mar 21, 8:40 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Clayton, Cobb, DeKalb, Douglas, Forsyth and 5 more | 50 min |
| Mar 21, 8:44 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Forsyth, Gwinnett, Hall, Jackson and 2 more | 46 min |
| Mar 21, 8:49 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oconee, Oglethorpe | 41 min |
| Mar 21, 9:20 PM EDT | Special Weather Statement | FFC | Butts, Clayton, Coweta, Fayette, Heard, Henry and 8 more | 40 min |
| Mar 21, 9:22 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Greene, Jackson, Madison, Morgan and 5 more | 38 min |
| Mar 21, 9:45 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Greene, Hancock, Morgan, Oglethorpe, Putnam and 4 more | 45 min |
| Mar 21, 9:53 PM EDT | Special Weather Statement | FFC | Baldwin, Butts, Harris, Jasper, Jones, Lamar and 7 more | 52 min |
| Mar 21, 10:24 PM EDT | Special Weather Statement | FFC | Baldwin, Glascock, Hancock, Jefferson, Jones, Washington | 36 min |
| Mar 21, 10:55 PM EDT | Special Weather Statement | FFC | Emanuel, Johnson, Wilkinson | 50 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.